Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google search and PFS Foundation recommendation
What is your current age, height, weight?
5’ 6”, 125 pounds, 25 years old
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride for a year and then 2 doses of Dutasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Finasteride 1mg (Hims generic) and two doses of Dutasteride .5mg (generic)
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Finasteride for a year, Dutasteride one week (two doses)
How old were you, and WHEN (date) did you start the drug?
Age 24, started Finasteride in April 2018 and stopped a year later followed by two doses of Dutasteride
How old were you when you quit, and WHEN (date) did you quit?
Age 25, stopped Finasteride in August of 2019 and stopped Dutasteride in August 2019
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
No Finasteride side effects, reacted to Dutasteride within a few hours of consumption that subsided for a couple of weeks and then returned
What side effects did you experience that have yet to resolve since discontinuation?
Side effects have come and gone. Currently experiencing testosterone crash, restlessness, low libido, trouble with erection, loss of enjoyment/emotion in most things, depression, intrusive suicidal thoughts/desire to die, anxiety, poor vision, loss of appetite, loss of thirst, constipation, abdominal discomfort, dry mouth, muscle weakness, muscle soreness, memory decline, cognitive difficulty, flushing, increased acne, ringing ears, sound sensitivity, immune system fluctuations, sunburnt sensation on upper half of body, decreased body temperature, night sweats, and insomnia.
Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Complete Impotence
[Often] Loss of Morning Erections
Loss of Spontaneous Erections
[Often] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ]Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
Increased hair loss
[ ] Frequent urination
Lowered body temperature
Other (please explain)
Symptoms above and below.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Ketamine infusions (40 minute treatment and 20 minute recovery)
Hi all. My name is Joe. I’m 25 years old and started taking Finasteride (via online subscription with Hims) back in April of 2018 to combat my receding hairline. I did pretty much fine on it and noticed very little different about myself. I suppose looking back now, the only thing I could say maybe I had a rare few moments of feeling like something bad was happening, even though nothing actually was. But it passed as quickly as it came. It only occurred during the first 6 months and was hardly anything that concerned me. I had suffered from debilitating social anxiety and generalized anxiety for years and had gotten a good grip on coping with feeling mentally bad. Anyways, I had some regrowth along the hairline and was glad to see that happening. But my self-consciousness was bad and I went too far with it.
After a year of being on Finasteride, I had finally gotten health insurance and got into a doctor after years of not being able to see one. I told him what I was taking (just the Finasteride 1mg once daily and 500mg GABA supplement twice daily), why I was taking it, and what I wanted. I told him that I’m not seeing the results I had hoped for and had tried multiple things over the years to get my hairline back. I asked about Dutasteride and he praised the medication as great stuff that works well while also adding that his brother takes it too. He had no problem prescribing it to me within minutes and went about his day.
I immediately went and had it filled at the pharmacy, went home, and took a dose. A few hours later, I was on the floor in agony curled into a ball and begging to be taken to the hospital. My heart was pounding, my head felt so intense, my chest was tight, my mouth went dry, and my insides burned. After a few hours of those symptoms, everything went back to normal and I was able to go to sleep at 4:00am. I waited a few days and thought that things seemed normal, so maybe I should try one more dose and see if it was just a fluke. It has been the worst decision of my life. The same symptoms happened again within the same timeframe and lasting the same amount of time. Things went back to normal for the time being (2 weeks) and I never touched it again. But then I started getting symptoms again, even though I didn’t take anymore.
Since then, things have been a gradual decline. Over the course of the past 3 months, I’ve been to the ER multiple times, hospitalized twice, seen my new primary care doctor multiple times, and have seen multiple specialists. My symptoms have been bizarre. When it all started after stopping at the second dose, my libido was fine for weeks, everything down there functioned fine, and I had no muscle issues. However, I had the most god awful panic attacks that came out of nowhere as well as vertigo, sensitivity to outside light, dizziness, nausea, and this unexplainable intensity in my head that caused major restlessness.
Weeks later, my libido has decreased, I have some difficulty getting erections, I’ve experienced horrible restlessness, lightheadedness, bad depression (I’ve never had depression before in my life), my muscles have gotten weak, my memory has declined, my cognitive functioning is awful often, my enjoyment in my normal daily activities has diminished, I have this weird feeling on my upper torso and back that feels sunburnt often and worse when the depression happens, sensitivity to cold, I’ve had intrusive thoughts of suicide and a desire to die, I get random flushing, my acne has been awful, I’ve been constipated, my heart rate is higher and harder than it used to be, my vision is blurry, my appetite is gone, my thirst is gone, I get physically cold now like my body can’t warm itself, my insides are in chronic discomfort, my ears ring constantly, sounds of any kind are very sensitive, I have insomnia to the point where I cannot sleep without prescription sleep aids anymore, and I can only sleep 5-6 hours now.
My life has been miserable lately and I feel like a prisoner in my body. I have seen so many doctors who can’t seem to figure it out. They all agree something is going on because my lab results have been all over the place with fluctuating immune system levels, positive ANA, ANA titer ratio of 1:640, and Epstein Barr (mono). I’ve already had mono before, so I found it weird that I got it again but it’s cleared my system as of writing.
Nothing has been the same though since taking Dutasteride. I can barely function each day or enjoy any aspect of my life because everything is so different now and it’s hard to move around. I’m going to try an amino acid complex (including L-Histidine) soon, as recommended in another post. I pray to god it helps. Wish me luck and, if you pray, please pray for me. Thank you!
EDIT: Per the advice below, I have ceased the Vitamin D, Magnesium, Zinc, and will not start the Lexapro. My current regimen is now iron 27mg x1 nightly, Pharma GABA 100mg x3 daily, GABA 500mg x2 daily, Gabapentin 300mg x1 nightly, Flexeril 5mg x1 nightly, Ambien 10mg x1 nightly, and Amino Complex by Now Sports x4 daily.
EDIT 2: Not much has changed symptom-wise. I started TRT 4 weeks ago and Only very slightly helped some minor symptoms but didn’t make a dent in whatever happened to the brain. Doctor is checking DHT to see if it’s still crashed or has come back. If low, we’ll be adding anabolic DHT to the protocol I’m on, which is Cypionate 150mg and HCG 1500iu once weekly. Positive thing is that I didn’t react bad to the treatment so far, I suppose. Hope you all had a good holiday season and hope 2020 is better for all of us.